MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC TRIMLINE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC TRIMLINE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 8756480
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) via a medtronic representative regarding a patient implanted with a spinal product using a distractor for an acdf.It was reported that after inserting pin distractor pin into the vertebral body, a right distractor was placed, and after a while after expending, the tube part and shaft part of the right distractor came off, making the product impossible to be used.The product was replaced with a left distractor and the operation was continued, and there was no problem after that.The weld part was damaged when the product was expanded and an attempt was made to perform the intervertebral disc curettage.Therefore, a left distractor was used for dealing with it.The instrument broke and there was no fragment of the instrument remaining in the patient's body.There is a damage to the instrument of medtronic used during surgery.There was a damage to the components.The event was associated with a patient.There were no patient symptoms or complications as a result of the event.The reported distractor was used in operating field and came in contact with the patient.The pre-op diagnosis was c5-6 cervical intervertebral disc herniation and levels implanted were c5-6.This procedure was not a revision surgery, there was no delay in overall procedure time/ in-patient hospitalization or prolongation of existing hospitalization/ treatment or additional surgery necessary as a result of the event.No health damage in the patient was reported.The product will not be replaced by a medtronic product.No further complications were reported/ anticipated.
 
Additional Manufacturer Narrative
H3: product analysis- part# 8756480 ; lot# pm17a004: visual and optical inspection confirmed that one of the distractor tubes is broken at the level of the welding.No defects were found at the level of the breakage.This type of breakage is consistent with an overloading of the welding by applying excessive distraction loads at the tip of the instrument.H6: updated eval.Code method and eval.Code result post analysis medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRIMLINE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key12165065
Report Number1030489-2021-00925
Device Sequence Number4052862
Product Code LXH
UDI-Device Identifier00681490520126
UDI-Public00681490520126
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8756480
Device Catalogue Number8756480
Device Lot NumberPM17A004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer12/13/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown